Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

87 years old having rectal bleeding. Looking for cure

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
my dad has rectal bleeding. He is normal otherwise. he is 87 yrs old and otherwise quite healthy.
my email id: YYYY@YYYY .
His stool has blood and post his fecal discharge, the undergarments has blood stain at anal contact area
Posted Mon, 5 Nov 2012 in Digestion and Bowels
Answered by Dr. Das Arindam 2 hours later

Rectal bleeding as you described can occur due to many reasons. However, as you told the presence of blood even after the fecal discharge, it definitely indicates to a lower gastrointestinal bleeding.

The main causes of this type of bleeding are -constipation, hemorrhoids, any local lesion (like fissure, fistula) and any type neoplastic changes in colon / anal canal / rectum.

So, what you will do?

If he has constipation, give him some stool softener.

Consult with a general surgeon for physical examination with proctoscopy.

Then go for colonoscopy and biopsy from any lesion if found.

After having all the reports the probable diagnosis can be said.

Let me know if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor